Alert archive / Missouri / High Wind Warnings in 2025

High Wind Warning 1, NWS St. Louis, MO

March 5, 202529 counties in Missouri; 17 counties in Illinois

NWS St. Louis, MO issued this high wind warning at Mar 5, 2025, 1:08 AM CST for 29 counties in Missouri; 17 counties in Illinois. It took effect at Mar 5, 2025, 6:00 AM CST. It was in force for 5 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2025, 1:08 AM CST (07:08 UTC)
In effect from
Mar 5, 2025, 6:00 AM CST
Expired
Mar 5, 2025, 10:52 AM CST
In force
5 hr
Issued by
NWS St. Louis, MO
All 46 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Madison County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Shelby County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 18 km from the middle of the area, began a volume at 07:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 5, 7:30 AM CSTSNOW 0.61 N Villa Ridge, MOAccumulation on grass, but not on pavement. Still snowing.
Mar 5, 7:53 AM CSTNON-TSTM WND GST 533 Ne Jefferson City, MOASOS station KJEF Jefferson City.
Mar 5, 7:54 AM CSTNON-TSTM WND GST 534 Ne Ashland, MOASOS station KCOU Columbia.
Mar 5, 8:27 AM CSTSNOW 12 Nw Thompson, MOPhoto on Facebook shows an inch of measured snowfall.
Mar 5, 8:40 AM CSTNON-TSTM WND GST 532 Nnw Woodson Terrace, MOASOS station KSTL St Louis Lambert International Airport.
Mar 5, 10:12 AM CSTNON-TSTM WND GST 562 Nnw Woodson Terrace, MOASOS station KSTL St Louis Lambert International Airport.
Mar 5, 10:14 AM CSTNON-TSTM WND GST 464 Sw Columbus, ILASOS station KUIN Quincy Regional Airport-Baldwin Field.
Mar 5, 10:18 AM CSTSNOW 0.42 Wsw Weldon Spring, MOVery light snow still falling.
Mar 5, 10:26 AM CSTNON-TSTM WND GST 454 N Orchard Farms, MOASOS station KSET St. Charles.
Mar 5, 10:36 AM CSTSNOW 0.32 E Chesterfield, MO
Mar 5, 10:54 AM CSTNON-TSTM WND GST 483 Wnw Clarkson Valley, MOASOS station KSUS Spirit of St Louis Airport.
Mar 5, 10:54 AM CSTNON-TSTM WND GST 564 N Orchard Farms, MOASOS station KSET St. Charles.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2025-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2025-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 222 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1066 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
222 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS73 KLSX 050708
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
108 AM CST Wed Mar 5 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-052215-
/O.UPG.KLSX.WI.Y.0001.250305T1200Z-250306T0000Z/
/O.NEW.KLSX.HW.W.0001.250305T1200Z-250306T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
Including the cities of Columbia, Litchfield, Fulton, Belleville,
Mexico, Cahokia, Sparta, Saint Charles, Hannibal, Salem,
Vandalia, Edwardsville, Centralia, Alton, Quincy, Union,
Pittsfield, Jefferson City, Mount Sterling, Farmington, Saint
Louis, Chester, Sullivan, Washington, and Bowling Green
108 AM CST Wed Mar 5 2025

...HIGH WIND WARNING IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST 
THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois and central, east central, northeast, and southeast 
  Missouri.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Maples
2 follow-up statements
179 
WWUS73 KLSX 050719
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
119 AM CST Wed Mar 5 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ035-036-048>052-
059>065-072>075-084-085-099-052230-
/O.CAN.KLSX.HW.W.0001.250305T1200Z-250306T0000Z/
/O.NEW.KLSX.WI.Y.0002.250305T1200Z-250306T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Ralls MO-
Pike MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-
Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis
MO-Saint Louis City MO-Jefferson MO-Crawford MO-Washington MO-
Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds
MO-
Including the cities of Litchfield, Fulton, Belleville, Cahokia,
Sparta, Saint Charles, Salem, Vandalia, Edwardsville, Centralia,
Alton, Quincy, Union, Pittsfield, Jefferson City, Mount Sterling,
Farmington, Saint Louis, Chester, Sullivan, Washington, and
Bowling Green
119 AM CST Wed Mar 5 2025

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS 
EVENING...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of south central, southwest, and west central 
  Illinois and central, east central, northeast, and southeast 
  Missouri.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MOZ018-019-026-027-034-041-042-047-052230-
/O.CON.KLSX.HW.W.0001.250305T1200Z-250306T0000Z/
Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Boone MO-Audrain
MO-Moniteau MO-
Including the cities of Hannibal, Columbia, and Mexico
119 AM CST Wed Mar 5 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 
PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 60 mph 
  expected.

* WHERE...Audrain MO, Boone MO, Moniteau MO, Knox MO, Lewis MO, 
  Marion MO, Monroe MO, and Shelby MO Counties.

* WHEN...From 6 AM this morning to 6 PM CST this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Maples
505 
WWUS73 KLSX 051652
NPWLSX

URGENT - WEATHER MESSAGE
National Weather Service St Louis MO
1052 AM CST Wed Mar 5 2025

MOZ018-019-026-027-034-041-042-047-060000-
/O.CAN.KLSX.HW.W.0001.000000T0000Z-250306T0000Z/
/O.EXA.KLSX.WI.Y.0002.000000T0000Z-250306T0000Z/
Knox MO-Lewis MO-Shelby MO-Marion MO-Monroe MO-Boone MO-Audrain
MO-Moniteau MO-
Including the cities of Mexico, Hannibal, and Columbia
1052 AM CST Wed Mar 5 2025

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 55 mph.

* WHERE...Audrain MO, Boone MO, Moniteau MO, Knox MO, Lewis MO, 
  Marion MO, Monroe MO, and Shelby MO Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ058>060-064-065-069-070-074-079-095>102-MOZ035-036-048>052-
059>065-072>075-084-085-099-060000-
/O.CON.KLSX.WI.Y.0002.000000T0000Z-250306T0000Z/
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Ralls MO-
Pike MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-Lincoln MO-
Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-Saint Louis
MO-Saint Louis City MO-Jefferson MO-Crawford MO-Washington MO-
Saint Francois MO-Sainte Genevieve MO-Iron MO-Madison MO-Reynolds
MO-
Including the cities of Farmington, Saint Louis, Litchfield,
Quincy, Sparta, Centralia, Bowling Green, Edwardsville,
Belleville, Fulton, Cahokia, Washington, Saint Charles, Union,
Sullivan, Salem, Mount Sterling, Alton, Jefferson City, Chester,
Pittsfield, and Vandalia
1052 AM CST Wed Mar 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 55 mph.

* WHERE...Portions of south central, southwest, and west central 
  Illinois and central, east central, northeast, and southeast 
  Missouri.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Carney

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this high wind warning went out at Mar 4, 10:57 PM CST, 2 hours 11 minutes earlier. Its key messages:

  • Rain will change to snow from west to east across much of the area on Wednesday morning. Central and northeast Missouri could see accumulations of around 1 inch.
  • A Wind Advisory remains in effect from 600 AM until 600 PM on Wednesday due very strong northwest winds gusting up to 55 mph.
Area forecast discussion, Mar 4, 10:57 PM CST, 2 hours 11 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1057 PM CST Tue Mar 4 2025

.KEY MESSAGES...

- Rain will change to snow from west to east across much of the
  area on Wednesday morning. Central and northeast Missouri could
  see accumulations of around 1 inch.

- A Wind Advisory remains in effect from 600 AM until 600 PM on
  Wednesday due very strong northwest winds gusting up to 55 mph.

&&

.SHORT TERM...  (Through Late Wednesday Night)
Issued at 316 PM CST Tue Mar 4 2025

Strong low pressure centered about 40-50 miles south of Kansas City
will move northeast tonight to near Chicago by 12Z Wednesday.  The
low will then continue moving northeast through the Great Lakes
Region Wednesday and Wednesday night.  The second wave of rain
associated with this system is currently overspreading the forecast
area from the southwest.  This warm advection stratiform rain is
mostly fairly light with rates generally well under 0.20 inches per
hour. A few embedded thunderstorms remain possible with this wave of
rain, but they are not expected to be severe as instability is very
limited according to short range guidance. This rain will continue
moving northeast this evening eventually ending from southwest to
northeast by mid evening.

CAMs have been very persistent in developing discrete convection
early this evening over southwest/south central Missouri, and
rotating those storms northeast through our area from around 01Z to
06Z.  Both the RAP and GFS show an area of around 200 to as much as
400 J/Kg SBCAPE moving through the forecast area.  While this isn't
a particularly high number, the concern is that 0-1km shear will be
in the 25-30kt range with 0-1km helicity around 100 m2/s2.  This
raises the possibility that this discrete convection could have
rotating updrafts and possibly produce isolated damaging wind gusts,
large hail, and/or tornadoes.  This is by no means a sure thing,
with severe probs at only 5 percent, but it's a threat that can't be
ruled out.

Attention turns to wind on Wednesday in the cold sector of the
system.  Very strong pressure gradient between the low to the
northeast and high pressure building west from the Great Plains will
produce sustained winds between 25-30kts and gusts up to around
45kts, so the Wind Advisory still looks good.  Could see an isolated
wind gust up to 50kts across parts of northeast Missouri for short
period during the late morning, but most guidance shows gusts lower
than High Wind Warning criteria.  Beyond the wind, cold air rushing
in behind the front will turn precip in the deformation zone behind
the low from rain to snow.  Most guidance shows very minor
accumulations under an inch, but warm ground temperatures should
mitigate accumulations on roads.   However, the increasing winds
combined with the snow could cause the visibility to intermittently
fall to 1 mile or less. Didn't feel the potential impacts to
visibility were great enough to issue any kind of winter headline at
this time, however this bears watching and a short-fuse advisory may
be needed if the snow is heavier than anticipated. Precip will be
ending from west to east through the afternoon, and winds will
diminish Wednesday evening.

Carney

&&

.LONG TERM...  (Thursday through Next Tuesday)
Issued at 316 PM CST Tue Mar 4 2025

Quieter weather still looks like the trend for Thursday through next
Tuesday.  Temperatures fall to near or slightly below normal for
most of the period from Thursday through Sunday.  First a cool high
pressure system builds into the Mississippi Valley on Thursday, and
then another low moves across Missouri into the Ohio Valley Friday
into Friday night, bringing in another cool airmass in behind it.
Temperatures do come up a few degrees above normal for most
locations on Friday ahead of the low. However, medium range guidance
is showing some variability on the track of the low, and
temperatures will be highly dependent on how far north/south it
tracks. LREF 500mb EOF patterns are showing some variance in the
amplitude of the short wave driving the low across Missouri, and the
interquartile range of temperatures from the LREF is as much as 10
degrees on Friday afternoon.  All this does not lend a particularly
high degree of confidence in Friday's temperature forecast, but it
does look like the warmest day for most locations through Sunday.
Deterministic guidance shows some light QPF in the warm advection
wing of the system early Friday morning, but temperatures in the
column look warm enough for most of the precip to remain liquid,
with possibly a few wet flakes mixing in across northeast Missouri
and west central Illinois.  Saturday through next Tuesday still look
dry with temperatures warming well above normal for the beginning of
the work-week as an upper level ridge builds across the Mississippi
Valley.

Carney

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 1046 PM CST Tue Mar 4 2025

A deepening low pressure system remained in NW MO late this
evening and will move east-northeast through northern MO tonight
and then northeast into the Great Lakes region on Wednesday.

While some areas of eastern MO have seen improvement to VFR flight
conditions, flight conditions are expected to deteriorate
overnight and into Wednesday morning. Spotty rain initially will
increase in coverage from west to east overnight with rain
changing to snow at KCOU and KJEF between 10-13z, and around
13-15z at KUIN and at the St. Louis terminals. Flight conditions
will lower from MVFR to IFR with the arrival of the snow.

Winds will continue to veer to the southwest and west overnight
and increase with very strong and gusty northwest winds on
Wednesday in the wake of the cold front passage.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory from 6 AM to 6 PM CST Wednesday for Audrain MO-
     Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
     Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
     MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
     Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
     Genevieve MO-Shelby MO-Warren MO-Washington MO.

IL...Wind Advisory from 6 AM to 6 PM CST Wednesday for Adams IL-Bond
     IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
     Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
     IL.

&&

WFO LSX
Hazardous weather outlook, Mar 4, 8:57 PM CST, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
857 PM CST Tue Mar 4 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-060300-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
857 PM CST Tue Mar 4 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Isolated thunderstorms are possible this evening across parts of
central, east-central and southeast Missouri. Severe storms are not
expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A Wind Advisory is in effect Wednesday morning through afternoon for
very strong winds gusting up to 55 mph.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Glass

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 1:19 AM CSTWind AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more17 hr
Mar 5, 1:27 AM CSTWinter Weather AdvisoryLSXAudrain, Boone, Callaway, Cole, Gasconade, Moniteau and 1 more8 hr

Nearby

High Wind Warnings in Missouri, 2025High Wind Warnings in Illinois, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.